Sep 11, 2000
Recently, we have had a HIV patient treated with ddI, d4T and abacavir who developed a ketoacidotic situation in the context of a hyperglycemic state. We have notice of some cases of mild hyperglycemia during treatment with ddI; but in our case diabetes disappeared when abacavir was retired. Do you have any other comments? Is it related with mitochondrial toxicity? Thanks from spain
| Response from Dr. Henry
Your case is very interesting but unusual in both my experience with abacavir and with Glaxo-Wellcome's abacavir experience. Abacavir generally falls on the low end of the scale for mitochondrial toxicity so that would seem like an unlikely mechanism. I will keep my antennae up for other reports like yours. KH
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Difference Between Hives And Shingles?
- What Happens When You Take The Hpv Vaccine But Already Have Genital Warts?
- What Does Herpes Feel Like In Women?
- What Does Chlamydia Discharge In Women Look Like?
- What Can I Use To Stop Itching From Hpv?
- What Are The Chances Of Transmitting Chlamydia After One Time?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.